The Isomorphism Problem for Computable Abelian p-Groups of Bounded Length

Journal of Symbolic Logic 70 (1):331 - 345 (2005)
Theories of classification distinguish classes with some good structure theorem from those for which none is possible. Some classes (dense linear orders, for instance) are non-classifiable in general, but are classifiable when we consider only countable members. This paper explores such a notion for classes of computable structures by working out a sequence of examples. We follow recent work by Goncharov and Knight in using the degree of the isomorphism problem for a class to distinguish classifiable classes from non-classifiable. In this paper, we calculate the degree of the isomorphism problem for Abelian p-groups of bounded Ulm length. The result is a sequence of classes whose isomorphism problems are cofinal in the hyperarithmetical hierarchy. In the process, new back-and-forth relations on such groups are calculated
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2178/jsl/1107298523
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 22,585
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
C. J. Ash (1990). Labelling Systems and R.E. Structures. Annals of Pure and Applied Logic 47 (2):99-119.

Add more references

Citations of this work BETA
Alexander G. Melnikov (2014). Computable Abelian Groups. Bulletin of Symbolic Logic 20 (3):315-356,.
Ekaterina B. Fokina (2009). Index Sets for Some Classes of Structures. Annals of Pure and Applied Logic 157 (2):139-147.

Add more citations

Similar books and articles
Paul C. Eklof (1972). Some Model Theory of Abelian Groups. Journal of Symbolic Logic 37 (2):335-342.

Monthly downloads

Sorry, there are not enough data points to plot this chart.

Added to index


Total downloads

1 ( #825,438 of 1,938,672 )

Recent downloads (6 months)

1 ( #452,035 of 1,938,672 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.